Alert archive / Utah / Flash Flood Warnings in 1999

Flash Flood Warning 6, NWS Salt Lake City, UT

July 10, 1999Kane County, Utah

NWS Salt Lake City, UT issued this flash flood warning at Jul 10, 1999, 5:15 PM MDT for Kane County, Utah. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 10, 1999, 5:15 PM MDT (23:15 UTC)
Expired
Jul 10, 1999, 7:15 PM MDT
In force
2 hr
Issued by
NWS Salt Lake City, UT
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Kane County, UT

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.3 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 1999-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 1999-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1476 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSLC 102321
FFWSLC
UTC025-110115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
515 PM MDT SAT JUL 10 1999

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL KANE COUNTY IN UTAH

* UNTIL 715 PM MDT

* AT 515 PM MDT...WEATHER SPOTTERS REPORTED VERY HEAVY RAIN NEAR     
  GLENDALE...OR ABOUT 8 MILES NORTH OF MOUNT CARMEL                  
  JUNCTION...MOVEMENT IS NEARLY STATIONARY

* OTHER LOCATIONS IN THE WARNING INCLUDE ORDERVILLE...GLENDALE...    
  MOUNT CARMEL...AND MOUNT CARMEL JUNCTION

HEAVY RAINS CONTINUE IN THIS REGION WITH DOPPLER RADAR RAINFALL 
ESTIMATES EXCEEDING 4.00 INCHES SINCE 1 PM THIS AFTERNOON. SHOWERS 
AND THUNDERSTORMS IN THIS AREA WILL CONTINUE TO CONTRIBUTE TO THE 
RUNOFF CAUSING WASHES AND STREAMS TO LIKELY OVERFLOW AND LEAD TO 
RAPID RISES ON THE EAST FORK OF THE VIRGIN RIVER.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SALT LAKE CITY.

LAT...LON 3716 11284 3710 11260 3746 11239 3745 11261

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 3:10 PM MDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jul 10, 3:10 PM MDT, 2 hours 5 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH
310 PM MDT SAT JUL 10 1999

SYNOPSIS...A VERY MOIST AIRMASS WILL REMAIN OVER EXTREME SOUTHERN
UTAH INTO SUNDAY.  HIGH PRESSURE ALOFT TO THE WEST OF UTAH THE NEXT
COUPLE OF DAYS WILL MAINTAIN DRY AND WARM CONDITIONS OVER THE
BALANCE OF THE STATE.

DISCUSSION...CONVECTION THIS AFTERNOON CONFINED TO THE EXTREME SRN
MOUNTAINS...ESPECIALLY JUST EAST OF CDC.  MODEL INSTABILITIES AND PW
VALUES NEAR THEIR MAXES IN THIS AREA.  ALSO A LIGHT EASTERLY FLOW
MAY BE ADDING AN UPSLOPE COMPONENT TO SOME OF THE LIFT.  FLOW ALOFT
IS AND REMAINS WEAK INTO THIS EVENING.  AS SUCH...LOCALLY HEAVY
RAINFALL A GOOD POSSIBILITY THROUGH THE MIDEVENING HOURS.

SHORTWAVE MOVING ONTO THE PACIFIC NW COAST THIS AFTERNOON EXPECTED
TO MOVE ACROSS NRN UT LATE TONIGHT/SUNDAY MORNING.  THIS FEATURE IS
REFLECTED FAIRLY WELL IN THE MODEL WIND FIELDS...BUT THE LOW/MID
LEVEL THERMAL SUPPORT SORELY LACKING.  EVEN IF SOME OF THE NV
MOISTURE SNEAKS IN AHEAD OF THE SHORTWAVE...DOUBT THAT MUCH MORE
THAN MID AND HIGH CLOUDS ON TAP FOR THE NORTH.  HIGH PW AIRMASS
WILL ALSO BE SUPPRESSED FURTHER SOUTH ALONG THE UT/AZ SUNDAY
AFTERNOON.  MODEL WIND FIELDS DO SHOW AN W-E DEFORMATION AXIS NEAR
THE BORDER WHICH SHOULD FOCUS A BIT OF AFTERNOON CONVECTION FOR
ANOTHER AFTERNOON.

UPPER HIGH CENTERED WEST OF STATE MONDAY WILL BRING MOSTLY DRY AND
SEASONABLY WARM CONDITIONS STATEWIDE.  MEDIUM RANGE GUIDANCE TRIES
TO REFORM THE CENTER IN THE SRN UT/4-CORNERS AREA TUESDAY AS A
FAIRLY SIGNIFICANT TROUGH DRAGS ACROSS PACIFIC NW/NRN ROCKIES.  COULD
SEE ANOTHER SURGE OF MOISTURE WRAP AROUND THE HIGH AHEAD OF THE
TROUGH...BUT WONDER AT THE SAME TIME WHETHER THE TROUGH WILL BE AS
STRONG AS PROGGED LATE TUESDAY.   SUSPECT FOR NOW THAT THE MOISTURE
WILL WORK BACK INTO WRN UTAH TUESDAY...BUT THE MAIN DYNAMICS WITH
THE TROUGH WILL FOCUS ON THE NRN ROCKIES.  WILL SEE SOME MODEST
THICKNESS COOLING FOR WEDNESDAY/THURSDAY...THEN WARMING AGAIN FOR
THE WEEKEND.

SLC -100 CDC 5321  CONGER

.SLC...NONE.

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 2:55 PM MDTFlash Flood WarningSLCKane95 min

Nearby

Flash Flood Warnings in Utah, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.